Alert archive / Wisconsin / Wind Chill Advisories in 2015

Wind Chill Advisory 6, NWS La Crosse, WI

February 17, 20157 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Feb 17, 2015, 3:00 AM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Feb 18, 2015, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2015, 3:00 AM CST (09:00 UTC)
In effect from
Feb 18, 2015, 12:00 AM CST
Expired
Feb 18, 2015, 12:00 PM CST
In force
12 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS43 KARX 170900
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CST TUE FEB 17 2015

...BITTER COLD RETURNS TONIGHT...

.ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION
THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO
30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING.

HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON
WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO
WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM -20 TO -35
ARE EXPECTED. 

PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT COUPLE
DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-171700-
/O.NEW.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
300 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
WEDNESDAY. 

* WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH
  WEDNESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

RIECK
6 follow-up statements
044 
WWUS43 KARX 171625
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 AM CST TUE FEB 17 2015

...BITTER COLD RETURNS TONIGHT...

.ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION
THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO
30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING.

HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON
WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO
WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM -20 TO -
35 ARE EXPECTED.

PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT
COUPLE DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-180100-
/O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
1025 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

WETENKAMP
436 
WWUS43 KARX 172120
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CST TUE FEB 17 2015

...BITTER COLD RETURNS TONIGHT...

.ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION
THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO
30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING.

HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON
WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO
WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO 35
BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. 

PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT
COUPLE DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING.

WIZ054-055-061-180530-
/O.EXB.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
320 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. 

* WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH
  WEDNESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-180530-
/O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
320 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

WETENKAMP/04
865 
WWUS43 KARX 180256
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CST TUE FEB 17 2015

...MORE BITTER COLD WIND CHILLS WEDNESDAY MORNING...

.ANOTHER SHOT OF VERY COLD AIR IS EXPECTED TO MOVE IN TONIGHT. THE
SUB ZERO TEMPERATURES COMBINED WITH A BRISK NORTHWEST WIND WILL
CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO LATE TONIGHT AND
WEDNESDAY MORNING.

HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON
WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO
WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO
35 BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING.

IF YOU HAVE OUTDOOR PLANS...PLAN FOR THESE CONDITIONS. LIMIT YOUR
TIME OUTDOORS IF YOU CAN OR DRESS PROTECTING BARE SKIN THAT COULD
FREEZE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-181100-
/O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
856 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

$$

WIZ054-055-061-181100-
/O.CON.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
856 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. COVER EXPOSED SKIN TO AVOID THESE CONDITIONS.

$$

SHEA
786 
WWUS43 KARX 180534
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 PM CST TUE FEB 17 2015

...ARCTIC AIR SETTLING IN...

.ANOTHER COLD FRONT IS MOVING THROUGH THE AREA LATE THIS EVENING
WHICH WILL PUSH TEMPERATURES BELOW ZERO IN MOST AREAS BY MORNING.
IN ADDITION STRONG NORTHWEST WINDS WILL CREATE WIND CHILLS IN THE
20 TO 30 BELOW RANGE BY MORNING.

HIGH TEMPERATURES MAY NOT REACH ZERO IN SOME LOCATIONS ON
WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO
WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO 35
BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING.

IF YOU HAVE OUTDOOR PLANS...PLAN FOR THESE CONDITIONS. LIMIT YOUR
TIME OUTDOORS IF YOU CAN OR DRESS PROTECTING BARE SKIN THAT COULD
FREEZE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-181200-
/O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
1134 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

$$

WIZ054-055-061-181200-
/O.CON.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1134 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. COVER EXPOSED SKIN TO AVOID THESE CONDITIONS.

$$
SHEA
312 
WWUS43 KARX 180905
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
305 AM CST WED FEB 18 2015

...ARCTIC AIR SETTLING IN...

.BELOW ZERO TEMPERATURES AND BLUSTERY WINDS WILL RESULT IN WIND
CHILLS FROM -20 TO -30 THIS MORNING. THERE WILL NOT BE MUCH
IMPROVEMENT THIS AFTERNOON AS HIGHS STRUGGLE TO REACH ZERO AT
SOME LOCATIONS.

THE BITTER TO DANGEROUS COLD CONTINUES TONIGHT. WINDS WILL BE 
LESS...BUT CLEAR SKIES WILL HELP TEMPERATURES FALL OFF INTO THE
TEENS TO AROUND 20 BELOW. RESULTING WIND CHILLS WILL RANGE FROM
-20 TO -35.

WIND CHILL ADVISORIES ARE IN EFFECT THIS MORNING. ANOTHER ROUND
OF WIND CHILL ADVISORIES WILL BE ISSUED LATER TODAY FOR TONIGHT
INTO THURSDAY MORNING.

IF YOU ARE GOING OUTDOORS...PLAN FOR THESE CONDITIONS. LIMIT YOUR
TIME IN THE COLD IF YOU CAN...AND PROTECT BARE SKIN THAT COULD
FREEZE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-181715-
/O.CON.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
305 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS FROM 20 TO 30 BELOW ZERO THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

$$

WIZ054-055-061-181715-
/O.CON.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
305 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS FROM 20 TO 25 BELOW ZERO THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

$$
169 
WWUS43 KARX 181745
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND THURSDAY
MORNING...

.WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE FROST BITE IN
LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-190145-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
/O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
1145 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. 

* WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
  THURSDAY MORNING.

* THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ054-055-061-190145-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
/O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1145 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. 

* WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
  THURSDAY MORNING.

* THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 2:56 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 17, 2:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
256 AM CST TUE FEB 17 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 256 AM CST TUE FEB 17 2015

ANOTHER ARCTIC BLAST AND BITTER COLD WIND CHILLS WILL BE THE MAIN
HEADLINE THROUGH THE PERIOD. SCATTERED SNOW SHOWERS LATE THIS
AFTERNOON INTO TONIGHT ALSO A CONCERN.

WEATHER MAP EARLY THIS MORNING HAD A COLD FRONT MOVING SOUTH THROUGH
SOUTHERN WI/NORTHERN IA. VIGOROUS SNOW SHOWER ACTIVITY WAS NOTED
AHEAD OF THIS COLD FRONT AS IT MADE PASSAGE ACROSS THE ARX FORECAST
DURING THE LATE EVENING HOURS. 4/10 OF AN INCH OF SNOWFALL WAS
OBSERVED HERE AT THE OFFICE. OTHERWISE...COLDER TEMPERATURES MOVING
IN WITH READINGS EARLY THIS MORNING RANGING FROM THE SINGLE DIGITS
ABOVE ZERO TO THE MIDDLE TEENS.

LOOK FOR VARIABLE CLOUD COVER/A FEW FLURRIES THROUGH THIS MORNING IN
COLD CYCLONIC FLOW...THEN BECOMING MOSTLY CLOUDY AGAIN LATER THIS
AFTERNOON AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING INTO THE
REGION. GOING INTO TONIGHT...MODELS SHOW A VIGOROUS MID-LEVEL PV-
ANOMALY DRIVING THE COLD FRONT SOUTH THROUGH THE REGION AS 0-2KM
LAPSE RATES INCREASE INTO THE 7-9C/KM RANGE. THIS IS EXPECTED TO ADD
UP TO SCATTERED SNOW SHOWER ACTIVITY WITH PERHAPS A FEW TENTHS OF AN
INCH OF ACCUMULATION UNDER THE MOST VIGOROUS SHOWERS. SUBSIDENCE
KICKS IN AROUND 3 AM AS THE PV-ANOMALY AND SURFACE FRONT EXITS
SOUTHEAST OF THE AREA. FAIRLY BRISK WINDS IN THE 10 TO 20 MPH RANGE
OVERSPREAD THE AREA THROUGH THE NIGHT AS TEMPERATURES DROP INTO THE
SINGLE DIGITS BELOW ZERO. THIS WILL PRODUCE WIND CHILLS IN THE -20
TO -35 RANGE. AS SUCH...HOISTED A WIND CHILL ADVISORY FROM MIDNIGHT
TONIGHT UNTIL 18Z WEDNESDAY.

HIGH PRESSURE/REINFORCING ARCTIC AIRMASS BUILDS INTO THE REGION
WEDNESDAY/WEDNESDAY NIGHT WITH HIGH TEMPERATURES STRUGGLING INTO THE
SINGLE DIGITS BELOW AND ABOVE ZERO RANGE.

CLEARING SKIES WEDNESDAY NIGHT WITH THE RIDGE OF OF HIGH PRESSURE
BUILDING OVERHEAD WILL ALLOW TEMPERATURES TO DIP INTO THE TEENS
BELOW ZERO. NORTHWEST WINDS OF 5 TO 10 MPH ALONG WITH THESE FRIGID
LOW TEMPERATURES WILL PUSH WIND CHILLS INTO THE -25 TO -35 RANGE. SO
WIND CHILL HEADLINES WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 256 AM CST TUE FEB 17 2015

BITTER COLD AIRMASS HOLD ON THROUGH THURSDAY WITH EARLY MORNING WIND
CHILLS IN THE -20 TO -35 DEGREE RANGE.

LATEST GFS/ECMWF SHOWING GOOD RUN-TO-RUN CONSISTENCY ON LIGHT SNOW
SIGNAL FRIDAY INTO FRIDAY NIGHT. BOTH MODELS INDICATING A WEAK MID-
LEVEL TROUGH AND SURFACE LOW DROPPING SOUTHEAST OUT OF CANADA
THROUGH WI. WARM AIR ADVECTION/ISENTROPIC LIFT ON FRIDAY ENOUGH TO
WARRANT A CHANCE OF LIGHT SNOW. AT THIS POINT...IT APPEARS AROUND 1
INCH OF ACCUMULATION WILL BE POSSIBLE. BASED ON INCREASING RUN-TO-
RUN CONSISTENCY...MAY WANT TO THINK ABOUT RAISING CHANCES SOME. WILL
PASS THIS ONTO THE DAYSHIFT FOR CONSIDERATION.

THE REST OF THE PERIOD LOOKS QUIET WITH TEMPERATURES REMAINING WELL
BELOW NORMAL AS GENERAL NORTHWEST FLOW ALOFT CONTINUES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1133 PM CST MON FEB 16 2015

A COLD FRONT HAS MOVED THROUGH THE REGION WITH WINDS COMING AROUND
TO THE NORTHWEST. THE LIGHT SNOW HAS MAINLY COME TO AN END WITH
JUST A FEW FLURRIES POSSIBLE OVERNIGHT. SKIES MAY CLEAR OUT AT
TIMES THOUGH THERE STILL IS QUITE A BIT OF CLOUD COVER OUT THERE
BETWEEN 3-5KFT. WINDS WILL DIMINISH DURING THE DAY TUESDAY...BUT
THEN INCREASE AHEAD OF THE NEXT TROUGH/COLD FRONT WHICH WILL MOVE
INTO THE REGION TUESDAY EVENING. LIGHT SNOW IS POSSIBLE WITH THIS
FRONT WHICH COULD BRING VISIBILITY DOWN TO IFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
     FOR WIZ017-029-032>034-041>044-053.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
     FOR MNZ079-086>088-094>096.

IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
     FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...HALBACH
Hazardous weather outlook, Feb 16, 4:15 AM CST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
415 AM CST MON FEB 16 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-171100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
415 AM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILLS FROM 20 TO 35 BELOW ARE EXPECTED TUESDAY NIGHT INTO
THURSDAY MORNING....COLDEST THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

Nearby

Wind Chill Advisories in Wisconsin, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.